Alert archive / New Mexico / Flash Flood Warnings in 2000

Flash Flood Warning 12, NWS Albuquerque, NM

July 2, 2000Harding County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 2, 2000, 4:49 PM MDT for Harding County, New Mexico. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 2, 2000, 4:49 PM MDT (22:49 UTC)
Expired
Jul 2, 2000, 6:15 PM MDT
In force
86 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harding County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 022251
FFWABQ
NMC021-030015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
449 PM MDT SUN JUL 2 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL AND NORTHERN HARDING COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 615 PM MDT

* AT 449 PM MDT...NATIONAL WEATHER SERVICE RADAR AND SPOTTERS REPORTED 
  VERY HEAVY RAIN AND FLASH FLOODING IN ROY.  THE CLUSTER OF THUNDERSTORMS 
  PRODUCING THE TORRENTIAL RAIN WAS DRIFTING EAST-NORTHEASTWARD AND WILL
  AFFECT AREAS BETWEEN ROY AND CHICOSA LAKE STATE PARK. RAINFALL RATES MAY
  APPROACH 2 INCHES PER HOUR.

ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED.

GUSTY WINDS AND SMALL HAIL SHOULD ALSO BE EXPECTED WITH THIS STORM.

LAT...LON 3601 10430 3583 10427 3581 10387 3610 10383

KJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:10 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 2, 3:10 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT SUN JUL 2 2000

WESTERLIES TO RETURN TO THE AREA FOR JULY 4TH. UPPER LEVEL RIDGE AXIS
FORECAST TO MOVE EAST OF THE AREA ON MONDAY AS TROUGH DIGS INTO GREAT
BASIN. THIS TREND TO CONTINUE ON THROUGH MID WEEK WITH MORE WEST TO
SOUTHWEST FLOW ALOFT BRINGING IN GENERALLY DRIER AIR. GIVEN
TIGHTENING OF GRADIENT BETWEEN TROUGH AND STRENGTHENING HIGH...COULD
EVEN SEE BREEZY AFTERNOONS BY THE 4TH. GLITCHES INCLUDE THE FACT THAT
THE LOW LEVEL MOISTURE WILL BE SLOW TO LEAVE THE EAST AND THAT VORT
MAXES MOVING ACROSS THE FOUR CORNERS MAY SPARK CONVECTION EVEN IN THE
DRIER AIR TO THE WEST. WITH THUNDERSTORMS CONTINUING TO DEVELOP AND
MOVE VERY SLOWLY ACROSS THE NORTHEAST QUARTER AT THIS WRITING...HAVE
TO BELIEVE RESULTANT BOUNDARIES AND LEFTOVER MOISTURE WILL LEAD TO
CONVECTION MAXIMUM THERE ON MONDAY. MORE WESTERLY FLOW ALOFT SHOULD
ALSO INDUCE LEE TROF/DRYLINE DEVELOPMENT TO ADD TO THE FRAY.

EXTENDED MODELS CONTINUE THIS PATTERN THROUGH DAY 5...WITH A TREND
TOWARDS SLACKENING THE SW FLOW AND BUILDING A MORE GENERAL SW-NE
RIDGE AXIS OVER NEW MEXICO. SO WARMER AND DRIER WITH SLIGHT CHANCES
PM THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. UPPER RIDGE SHOULD
MINIMIZE ANY CHANCES FOR CONVECTION ALONG POTENTIAL LEE
TROF/DRYLINE. 42

CSM

ABQ BB 063/091 063/094 063 42111
SAF BB 056/088 058/090 059 42211
TCC BB 067/092 068/093 067 42232

.ABQ...NONE.

In the hours before

Local storm report, Jul 2, 2:28 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
228 PM MDT SUN JUL 2 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0220 PM    WAGON MOUND               NM   .75 INCH HAIL
07/02/00   MORA                           A few dime mixed in with
                                          smaller hail

KMV

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:43 PM MDTSevere Thunderstorm WarningABQColfax, Union47 min
Jul 2, 4:24 PM MDTSevere Thunderstorm WarningABQHarding, Mora36 min
Jul 2, 5:15 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel30 min

Nearby

Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.